Citation: BenzoEnthusiast. "A Seizure the Following Day: An Experience with Clonazolam (exp109277)". Erowid.org. Oct 5, 2016. erowid.org/exp/109277
I submit this experience to warn current and potential Clonazolam users of its danger. Some background: I'm a very experienced drug user, having tried just about every drug under the sun except meth, coke, and heroin. I smoke weed almost daily and take an SSRI for depression and anxiety.
A long-time benzo lover, I've used Xanax, Klonopin, Ativan, and Valium on occasion for years, although never nearly enough to develop any addiction or withdrawal issues.
A few months ago, a friend introduced me to Clonazolam, which was described as being 'like Xanax but legal and stronger.' I decided to give it a try, and yes indeed, it was a like a stronger version of Xanax. 0.5mg to 0.7mg of Clonazolam felt like 2mg to 3mg of Xanax
0.5mg to 0.7mg of Clonazolam felt like 2mg to 3mg of Xanax
, but with stronger euphoria and muscle relaxation. In terms of recreational value, it was the best benzo I'd ever tried.
I took Clonazolam fairly sporadically for a few months, never using excessive dosages (typically no more than 0.7mg) and did not take it multiple days in a row. After taking 1mg (more than my usual dose) one night, I experienced a seizure the following day. I have no history of epilepsy and given the fairly sporadic nature of my Clonazolam consumption as well as the fact that I was certainly NOT addicted to it (no cravings, no shakes - nothing indicative of benzo withdrawal), I figured the seizure was due to stress, which I'd been experiencing a lot of at the time.
That said, I suspected the Clonazolam may have had something to do with my seizure, so I stopped using it. And I haven't had a seizure since.
Of course, this alone does not prove a connection between Clonazolam and seizures. But a few months after my seizure, a friend of mine who had been using Clonazolam the same way I had (fairly irregularly, at doses between 0.25mg and 0.7mg) also had a full-blown tonic-clonic seizure about 24 hours after a Clonazolam dosage. Like me, he has no history of epilepsy. The only thing common to our seizures was the fact that we had both been using Clonazolam.
Although this story does not scientifically prove anything, my anecdotal experience leads me to believe that Clonazolam has a higher propensity to induce seizures during acute withdrawal than typical prescription benzos such as Xanax. Neither I nor my friend were using Clonazolam excessively; we were not addicted. Clonazolam is such a strong substance that severe symptoms of withdrawal appear capable of manifesting themselves after even mild and irregular use.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.